Arkansas, 2015Flash Flooding and Damaging Winds in Arkansas, May 29, 2015
May 29, 2015 · NWS SHV · 5 events in 4 counties and zones
A well defined Mesoscale Convective Vorticity disturbance was anchored across Southeast Oklahoma and portions of Southwest Arkansas during the afternoon and evening hours of May 29th. A linear line of storms developed to the east of this feature and some of these storms produced strong and damaging wind gusts along with excessive heavy rainfall across Southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A well defined Mesoscale Convective Vorticity disturbance was anchored across Southeast Oklahoma and portions of Southwest Arkansas during the afternoon and evening hours of May 29th. A linear line of storms developed to the east of this feature and some of these storms produced strong and damaging wind gusts along with excessive heavy rainfall across Southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 29, 2:08 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, May 29, 2:08 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT FRI MAY 29 2015
.DISCUSSION...
WILL KEEP THIS BRIEF AS CONVECTIVE TRENDS NOT TO MENTION PUBLIC
BRIEFINGS CONCERNING RIVER STAGES AND CRESTS WILL NOT ALLOW FOR A
DISSERTATION OF THE SEVEN DAY FORECAST THIS AFTERNOON.
CONVECTION CONTINUES TO DEVELOP IN ADVANCE OF AN MCV WHICH
CONTINUES TO SPIN ACROSS NE TX/SE OK ATTM. THIS CONVECTION IS
EXPECTED TO GROW IN COVERAGE AND INTENSITY PER THE HRRR AND MOVE
EASTWARD THROUGH THIS EVENING. A REMNANT BOUNDARY BOTH AT THE SFC
AND AT THE 8H LEVEL LAYING WEST TO EAST SOMEWHERE IN THE VICINITY
OF THE I-20 CORRIDOR COULD AGAIN BE A FOCUS FOR NOCTURNAL TSTM
DEVELOPMENT...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL.
FOR THIS REASON...HAVE LEFT THE FLASH FLOOD WATCH IN PLACE EVEN
THROUGH WE HAVE BEEN MOSTLY VOID OF ANY RAINFALL IN THE WATCH AREA
THROUGH MUCH OF THE DAY TODAY. COLD FRONT WILL PUSH INTO THE
REGION FROM THE NW ON SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ONCE AGAIN A GOOD BET DURING THE DAY SATURDAY.
RAIN CHANCES DECREASE FROM NW TO SE BY SUNDAY AS THE UPPER
TROUGH FINALLY KICKS OUT INTO THE TENN VALLEY AND UPPER LEVEL
RIDGING BEGINS TO DOMINATE ACROSS THE INTERMOUNTAIN WEST. HAVE
LOWERED POPS THROUGH MUCH OF NEXT WEEK TO ACCOUNT FOR STRONGER
RIDGING PER THE 12Z ECMWF AS WELL.
PRELIMS TO FOLLOW...13.
&&
.PREV DISCUSSION... /ISSUED 221 PM CDT FRI MAY 29 2015/
UPDATE...
HAVE UPDATED THE FCST FOR TORNADO WATCH #239 VALID UNTIL 7 PM FOR
SE OK AND PORTIONS OF SW AR. WELL DEFINED MCV CAN BE SEEN ON VIS
SATELLITE IMAGERY SPINNING ACROSS NORTH CENTRAL/NORTHEAST TEXAS
THIS AFTERNOON. A LINEAR LINE OF STRONG THUNDERSTORMS HAS
DEVELOPED IN ADVANCE OF THIS FEATURE ACROSS SOUTHEAST OKLAHOMA
INTO SOUTHWEST ARKANSAS AND PORTIONS OF NORTHEAST TEXAS. NORTH OF
THE AR/LA LINE...THERE IS AN AREA OF ENHANCED DEEP LAYER AND LOW
LEVEL SHEAR AND FOR THAT REASON...THERE IS A SMALL RISK FOR A
TORNADO WITH ANY CELLS THAT FORM ACROSS THIS REGION THROUGH 7 PM
THIS EVENING.
NO ADDITIONAL CHANGES TO THE GRIDS AND/OR THE FORECAST ATTM...13.
PREV DISCUSSION... /ISSUED 1245 PM CDT FRI MAY 29 2015/
AVIATION...
THIN BAND OF DEVELOPING CONVECTION OVER NE TX...WILL DEVELOP SWD
ACROSS I-20...AND SLOWLY MOVE EAST ACROSS LA/AR PORTIONS OF AREA
LATER THIS AFTN AND EVE. WINDS FROM S-SE AROUND 10 KTS...A FEW
HIGHER GUSTS IN VCNTY OF WK SFC LOW MOVG EAST ACROSS AREA. ADDITIONAL
SCATTERED CONVECTION DEVELOPING OVER SOUTH LA..AND MOVE NWD.
SUBSIDENCE AND MOSTLY VFR CONDITIONS AFTER TROUGH MOVES ACROSS
AREA. WEAK COLD FRONT MOVG ACROSS AREA SAT MRNG...POSSIBLE
ADDITIONAL ELEVATED CONVECTION IN WAKE OF THIS FRONT. PATCHY FOG
ALSO POSSIBLE OVERNIGHT...WITH WET GROUND AND LGT SOUTH
WINDS.
/VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 66 81 / 60 60 40 40
MLU 69 84 67 82 / 60 60 40 50
DEQ 67 79 64 78 / 60 60 30 20
TXK 68 81 65 79 / 60 60 30 30
ELD 69 82 66 80 / 60 60 40 40
TYR 69 81 65 80 / 60 60 40 20
GGG 69 82 66 80 / 60 60 40 30
LFK 70 85 67 83 / 40 60 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
059>061-070-071.
LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
&&
VII/13Hazardous weather outlook, May 29, 11:11 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT FRI MAY 29 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1211 PM CDT FRI MAY 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE TODAY ACROSS THE FOUR STATE REGION. AN UPPER LEVEL
TROUGH WHICH HAS MOVED INTO EASTERN OKLAHOMA AND EASTERN TEXAS
WILL BE MOVING ACROSS OUR REGION THIS AFTERNOON INTO THIS EVENING
AND WILL BE THE CATALYST FOR ADDITIONAL THUNDERSTORM DEVELOPMENT.
ATMOSPHERIC MOISTURE REMAINS PLENTIFUL AND ANY STORMS THAT DEVELOP
COULD PRODUCE EXCESSIVE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME.
WITH VERY SATURATED SOILS ACROSS THE REGION...ANY HEAVY RAINFALL
COULD RESULT IN FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA...THE WESTERN THIRD OF
SOUTHWEST ARKANSAS...MOST OF NORTHEAST TEXAS AS WELL AS THE
EXTREME NORTHWEST CORNER OF NORTHWEST LOUISIANA. ISOLATED HAIL AND
OR STRONG AND DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY
STRONG TO SEVERE THUNDERSTORM ACTIVITY AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE EXCESSIVE HEAVY RAIN THREAT WILL CONTINUE THROUGH AT LEAST
SATURDAY ACROSS PORTIONS OF THE REGION AS A WEAK COLD FRONT WILL
ACCOMPANY AN UPPER LEVEL STORM SYSTEM. THESE FEATURES WILL BE
MOVING INTO OUR REGION FROM THE WEST AND WILL BE THE FOCUS NEEDED
FOR POTENTIAL HEAVY RAINFALL DURING THE DAY SATURDAY. RAIN CHANCES
WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WORK WEEK
WITH THE HIGHEST RAIN CHANCES BEING ACROSS THE SOUTHERN THIRD OF
NORTHEAST TEXAS AS WELL AS NORTHERN AND NORTHEAST LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT...BUT MAY
BE NEEDED FOR SATURDAY.
13
Thunderstorm Wind, Columbia
- When
- May 29, 5:00 PM CST
- Where
- Columbia County, 1.15 mi W of Waldo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.350, -93.300
Numerous trees and powerlines were downed in Waldo, Arkansas.
Thunderstorm Wind, Hempstead
- When
- May 29, 5:40 PM CST
- Where
- Hempstead County, 0.9 mi SE of Fulton
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 33.610, -93.810
A tree fell on a home near Hwy. 67 in west Fulton, Arkansas. There were no report of injuries.
Flash Flood, Lafayette
- When
- May 29, 6:00 PM CST to 7:00 PM CST
- Where
- Lafayette County, 0.38 mi SSW of Old Town to 0.45 mi N of Lewisville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.375, -93.582
Flooding was reported on Hwy. 29 in Lewisville, Arkansas from excessive heavy rainfall.
Flash Flood, Hempstead
- When
- May 29, 6:00 PM CST to 7:00 PM CST
- Where
- Hempstead County, 0.82 mi S of Hope to 1.43 mi N of Hope
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.658, -93.601
Area wide flooding was reported in downtown Hope, Arkansas.
Thunderstorm Wind, Nevada
- When
- May 29, 6:00 PM CST
- Where
- Nevada County, 0.57 mi E of Dian
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.800, -93.390
Trees were downed in and around Prescott, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 29 to 30, 2015$410,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Kansas, May 29, 2015$672,000 · 1.75 in hail · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 29, 2015$110,000 · EF1 · 17 events
- Heavy Rain in Michigan, May 29, 20154 injured · $30,000 · 1 event
- Tornado and Flash Flood in Mississippi, May 29 to 31, 2015$72,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 29, 2015$24,000 · 50 kt wind · 7 events
- Tornado in Illinois, May 29, 2015EF1 · 1 event
- Damaging Winds in Louisiana, May 29, 2015$30,000 · 52 kt wind · 2 events
- Damaging Wind in Missouri, May 29, 2015$30,000 · 74 kt wind · 1 event
- Flash Flood and Debris Flow in Washington, May 29, 2015$14,000 · 1.25 in hail · 16 events
- Damaging Winds in Texas, May 29, 2015$25,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$20,000 · 70 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569866, 569867, 569868, 569869, 569870.